Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 150, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 21, 2001, 6:12 PM CDT for Itawamba County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 21, 2001, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Itawamba County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 212312 SVRMEM MSC057-212345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 612 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 645 PM CDT. * AT 607 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MANTACHIE...MOVING EAST AT 40 MPH. * CITEIES IN THE PATH OF THIS STORM THROUGH 645 PM CDT INCLUDE... MANTACHIE... FULTON... FAIRVIEW... TREMONT... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:15 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 21, 3:15 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT THU JUN 21 2001 CURRENTLY...SURFACE LOW STRETCH OUT ACROSS KENTUCKY INTO NW TENNESSEE WITH THE COLD FRONT MOVING INTO THE EXTREME NW PART OF THE FA. SCATTERED TSRA MOVING OUT OF WEST TN AND SOME SCT SHRA W/ ISOLATED TSRA OVER NORTH CENTRAL ARKANSAS. SO WILL CONTINUE W/ SCT COVERAGE FOR TONIGHT. FOR TONIGHT...COLD FRONT WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA TONIGHT WHICH WILL CONTINUE THE THREAT FOR PRECIP. MEANWHILE THE TROUGH AXIS WILL BE OVER THE WESTERN PARTS OF THE CWA AROUND 06Z TONIGHT. FOR TOMORROW AFTERNOON...SURFACE LOW WILL BE OVER THE GREAT LAKES AREA AND THE FRONT WILL EXTEND NEAR OR SOUTH AND EAST OF THE FA. MAY CONSIDER KEEPING SLIGHT CHANCE OR CHANCE WORDING FOR THE MORNING IN TUP GROUPING...ELSEWHERE HIGH PRESSURE WILL MOVE IN AND DRY AND SLIGHTLY COOLER TEMPS WILL MOVE IN. SATURDAY...EXPECT DRY WEATHER AS THE CENTER OF THE SURFACE HIGH MOVES NORTH OF THE AREA AND THE UPPER LEVEL TROUGH AXIS MOVES INTO MIDDLE TENNESSEE. TEMPS...GUIDANCE IN AGREEMENT AND WILL BE NEAR FOR THE NEXT 3 PERIODS. IN THE 4TH PERIOD WILL GENERALLY BE 1-2 HIGHER. IN SHORT...NOT MUCH CHANGES TO THE PREVIOUS PACKAGE. ...NEAR FINAL NUMBERS... MEM BB 066/083 064/086 066 4000 MKL BB 064/081 059/084 061 4000 JBR BB 064/082 059/085 062 3000 TUP BB 067/083 062/084 063 5200 .MEG...NONE. Q
In the hours before
Local storm report, Jun 21, 2:58 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
258 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM SAVANNAH TN WIND DAMAGE
06/21/01 HARDIN NUMEROUS TREES DOWN AND
POWER OUTAGESREPORTED BY
LAW ENFORCEMENT _
BLMSpecial weather statement, Jun 21, 3:50 PM CDT, 2 hours 22 minutes before
TNZ004-021-052>055-089>092-212125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT THU JUN 21 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF WEST TENNESSEE... SEVERE THUNDERSTORM WATCH NUMBER 462 THAT WAS ISSUED FOR MUCH OF WEST TENNESSEE HAS BEEN CANCELLED. THE COUNTIES NO LONGER UNDER THE WATCH ARE CHESTER...DECATUR...FAYETTE...HARDEMAN...HARDIN... HENDERSON...MADISON...MCNAIRY...CARROLL...AND HENRY. THE STORMS THAT PROMPTED THE WATCH HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A THREAT OF SEVERE WEATHER. HOWEVER...THERE WILL BE THE POTENTIAL FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP AGAIN DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT MOVES ACROSS THE AREA TONIGHT.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.